MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS100R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 07/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Literature source: zheng cx, moster mr, gogte p, dai y, manzi rs, waisbourd m (2017).Implantation of trabecular micro-bypass stent using a novel ¿landing strip¿ technique.International journal of ophthalmology 2017;10(5):738-741 doi:10.18240/ijo.2017.05.13.Event dates unknown; date article was accepted was used as the date of the event.Preoperative mean iop for all study participants provided.Medical history for entire study population provided.The device remains implanted in the patient and is not available for evaluation.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.Any omitted information is not available.Written correspondence was sent to the surgeon and all information known was reported.Elevated iop is identified in the device labeling as a known inherent risk of glaucoma stent surgery.It is indicated in the device labeling that "the safety and effectiveness of the istent trabecular micro-bypass stent has not been established in patients with pseudoexfoliative glaucoma and pigmentary glaucoma, because the pivotal trial was not powered to evaluate outcomes of these groups." mfr reference # (b)(4).Refer to mdr #2032546-2017-00067 for the second istent patient requiring trabeculectomy in this article.
 
Event or Problem Description
Through review of the article "implantation of trabecular micro-bypass stent using a novel "landing strip" technique" it was learned that following istent implantation, two eyes presented with an increased intraocular pressure (iop) that ultimately required trabeculectomy.The study was comprised of 34 eyes from 30 patients (21 female, 9 male) with a mean age of 74.The istent procedures were completed between may 2014 and february 2015.The purpose of the study was to describe a novel technique of creating a landing strip within the trabecular meshwork to guide trabecular micro-bypass stent (istent) implantation in patients who underwent phacoemulsification.The two patients requiring trabeculectomy initially underwent paracentesis to remove viscoelastic material.One patient continued to have elevated iop ranging from 38-44 mm hg at subsequent follow-up visits.Trabeculectomy was performed three weeks after the istent surgery.Following trabeculectomy, the iop improved to 12 mm hg at the one month follow-up.The article reported that stent failure may have occurred due to aqueous outflow obstruction past schlemm's canal or postoperative trabecular meshwork dysfunction.

Brand Name
ISTENT TRABECULAR MICRO-BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key6805940
Report Number2032546-2017-00066
Device Sequence Number11009310
Product Code OGO
UDI-Device Identifier00853704002005
UDI-Public00853704002005
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Model NumberGTS100R
Device Catalogue NumberGTS100R
Device Lot Number102896
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2017
Initial Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR